Alert archive / California / Wind Advisories in 2006

Wind Advisory 8, NWS Los Angeles, CA

January 16, 2006

NWS Los Angeles, CA issued this wind advisory at Jan 16, 2006, 2:50 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 2:50 AM PST (10:50 UTC)
Expired
Jan 16, 2006, 9:10 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 161050
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 AM PST MON JAN 16 2006

...WINDS ON THE DECREASE EARLY THIS MORNING...

.WINDS PEAKED IN INTENSITY SUNDAY EVENING AND ARE NOW DECREASING.
THIS MORNING THE WINDS WILL SHIFT TO THE NORTHEAST AND AREAS
AFFECTED BY NORTH WINDS...SUCH AS SANTA BARBARA COUNTY...WILL SEE
A DRAMATIC DECREASE IN WIND SPEEDS. AS THE JET STREAM MOVES PAST
SOUTHERN CALIFORNIA WINDS WILL DECREASE BELOW ADVISORY LEVELS IN
AREAS THAT HAD WIND ADIVSORIES AND AREAS COVERED BY WIND WARNINGS
WILL SEE ONLY ADVISORY LEVEL WINDS FOR THE REST OF THE MORNING.
THE WINDS WILL FURTHER DECREASE THIS AFTERNOON AND NO ADVISORIES
OR WARNINGS WILL BE NEEDED.

NORTHEAST WINDS WILL AGAIN REAPPEAR TUESDAY MORNING BUT WILL ONLY
RANGE FROM 15 TO 25 MPH.

CAZ039-052-161800-
/O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T1500Z/
/O.NEW.KLOX.WI.Y.0008.060116T1050Z-060116T2100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
250 AM PST MON JAN 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

ISOLATED GUSTS TO 60 MPH ARE STILL POSSIBLE NEAR THE TEJON PASS.
MOTORISTS TRAVELING ON I-5 THROUGH THE TEJON PASS SHOULD BE ALERT
FOR SUDDEN WIND GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-161800-
/O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T2000Z/
/O.NEW.KLOX.WI.Y.0008.060116T1050Z-060116T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
250 AM PST MON JAN 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

WINDS WILL BE STRONGEST THROUGH AND BELOW THE SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-161200-
/O.CAN.KLOX.HW.W.0003.000000T0000Z-060116T2000Z/
SANTA CLARITA VALLEY-
250 AM PST MON JAN 16 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
HIGH WIND WARNING. 

$$

CAZ041-044-045-047-161200-
/O.CAN.KLOX.WI.Y.0007.000000T0000Z-060116T2000Z/
LOS ANGELES COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-LOS ANGELES COUNTY VALLEYS-
250 AM PST MON JAN 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. 

$$

CAZ051-161200-
/O.CAN.KLOX.WI.Y.0007.000000T0000Z-060116T1500Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-
250 AM PST MON JAN 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY. 

$$

ASR
1 follow-up statement
000 
WWUS76 KLOX 161710
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PST MON JAN 16 2006

CAZ039-046-052>054-161815-
/O.CAN.KLOX.WI.Y.0008.000000T0000Z-060116T2100Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
910 AM PST MON JAN 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. WINDS WILL STILL BE LOCALLY GUSTY THIS
MORNING...BUT REMAIN BELOW ADVISORY LEVEL. EXPECT AREAS OF NORTH
TO NORTHEAST WINDS 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS TO
SLOWLY DIMINISH DURING THE AFTERNOON.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:45 PM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Jan 15, 9:45 PM PST, 5 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 PM PST SUN JAN 15 2006

.SHORT TERM (TONIGHT-WED)...
THE NOSE OF A 150 KT JET IS MOVING OVER THE AREA RIGHT NOW. WINDS IN
THE MOUNTAINS HAVE RESPONDED NICELY WITH WHITAKER PEAK CLOCKING A
100 MPH GUST. DESPITE ALL OF THE UPPER LEVEL SUPPORT (FORM 850 MB TO
250 MB) NOT MUCH IS HAPPENING AT LOWER ELEVATIONS. PRESSURE
GRADEINTS ARE NOT TOO GREAT AND MDLS MUST BE OVER DOING AMOUNT OF
DOWNWARD TRANSPORT. ALSO THE ATMOSPHERE MIGHT HAVE DECOUPLED AT
LOWER ELEVATIONS ALLOWING THE STRONG WINDS TO RIDE OVER THE AREA.
OVERNIGHT THE GRADEINTS AND UPPER WINDS WILL SHIFT TO THE NORTHEAST
SHUTING OFF SOME CANYONS AND LIGHTING UP OTHERS. WARNINGS ARE NOT
UNREASONABLE HOWEVER AND WILL LET THEM CONTINUE. WILL REEVALUATE AT
300 AM WHEN THE SHIFT TO THE NE SHOULD BE IN PROGRESS.

STILL COOL TONIGHT AND WIND SHELTERED AREAS WILL BE DOWNRIGHT
CHILLY. LOW TEMPS TONIGHT WILL VARY GREATLY OVER SHORT DISTANCES AND
SHORT TIME SPANS DEPENDING ON THE WINDS.

THE WINDS WILL DIE OFF PRETTY QUICKLY MONDAY BUT THE COOL AIR WILL
KEEP THE MAX TEMPS BELOW NORMS DESPITE OFFSHORE FLOW AND COPIOUS
SUNSHINE.

TUESDAY TEMPS SHOULD WARM A COUPLE MORE DEGREES AND SHOULD BE THE
NICEST DAY OF THE WEEK...SUNNY AND MILD.

WEDNESDAYS FRONT IS GETTING MORE AND MORE ANEMIC WITH EACH DAY.
CURRENT FORECAST OF RAIN CHANCE ONLY NORTH OF POINT CONCEPTION LOOKS
GOOD. ON THE MINUS SIDE THE FRONT WILL PUSH TEMPS BELOW NORMS AGAIN.

.LONG TERM (WED NIGHT-SUN)...

FROM PREVIOUS DISCUSSION...
NORTHERLY FLOW STRENGTHENS IN THE WAKE OF WEDNESDAYS TROUGH
PASSAGE...THEN GOES NORTHEAST BY FRIDAY MORNING...WITH ANOTHER ROUND
OF WIND ADVISORIES FOR THE USUAL ZONES LIKELY WED NIGHT THROUGH
FRIDAY. UPPER LEVEL FLOW REMAINS NORTHWESTERLY SAT AND THEN THERE IS
SOME QUESTION OF THE FORECAST FOR LATE NEXT WEEKEND. AT THIS
POINT...WILL KEEP THINGS DRY AND TEMPS NEAR TO SLIGHTLY BELOW NORMAL.

&&

.AVIATION...
CLEAR SKIES ACROSS THE AREA TODAY...EXCEPT FOR SOME SCATTERED CLOUDS
ACROSS INTERIOR SECTIONS OF THE AREA. MAIN CONCERN WILL CONTINUE TO
BE NORTHERLY WINDS EXPECTED TO DEVELOP. NOTHING HAS CHANGED PREVIOUS
THINKING OF SIGNIFICANT NORTHERLY WINDS DEVELOPING THIS AFTERNOON IN
THE MOUNTIANS...AND FILTERING DOWN TO LOWER ELEVATIONS TONIGHT. WILL
EXPECT GUSTY WINDS AT KVNY/KBUR AND PLENTY OF LOW LEVEL WIND
SHEAR/TURBULENCE TONIGHT. TOWARDS MORNING...THE FLOW SHOULD TURN TO
A MORE NORTHERLY DIRECTION WITH WIND SHEAR AND TURBULENCE PROBLEMS
CONFINED MAINLY TO VTU/LAX COUNTIES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MOYER
AVIATION...RAT
Hazardous weather outlook, Jan 15, 3:50 PM PST, 11 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 PM PST SUN JAN 15 2006

CAZ034>041-044>047-051>054-059-087-088-161400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
350 PM PST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

STRONG AND POSSIBLY DAMAGING WINDS WILL DEVELOP THROUGH PASSES AND
CANYONS IN THE MOUNTAINS...AS WELL AS ACROSS THE DESERTS TONIGHT.
GUSTY WINDS WILL ALSO IMPACT THE COASTAL AND VALLEY REGIONS
OVERNIGHT. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PERSONS DRIVING THROUGH THE
WARNING AREA ARE ADVISED TO REDUCE SPEEDS. BE ALERT FOR SUDDEN WIND
GUSTS WHICH CAN MAKE CONTROLLING YOUR VEHICLE DIFFICULT AND
DANGEROUS.

AT THE BEACHES...HIGH RIP CURRENT POTENTIAL WILL MAKE VERY STRONG
OCEAN CURRENTS AND DANGEROUS SWIMMING CONDITIONS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

VERY WINDY CONDITIONS WILL CONTINUE OVER THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...INCLUDING THE SANTA MONICA MOUNTAINS
THROUGH MONDAY MORNING. THESE WINDS WILL SPILL INTO THE VALLEYS AND
COASTS BELOW THE PASSES AND CANYONS. WINDS WILL DECREASE BY MONDAY
AFTERNOON.

AT THE BEACHES...HIGH RIP CURRENT POTENTIAL WILL MAKE VERY STRONG
OCEAN CURRENTS AND DANGEROUS SWIMMING CONDITIONS.

NO SIGNIFICANT HAZARDS ARE EXPECTED FOR TUESDAY THROUGH SATURDAY.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.